Posted by: Purple | 2008-11-24



I have been using the Evra Patch contraceptive for close to two years, but the headaches on the first day of my period were getting worse and worse and as I had never had them when on the pill, I changed back to the pill.

During the last week of using the patch, I started spotting a little. As it was towards the end of the week and the patch had lifted on the side I didn' t worry, especially as it was my last patch.
After removing the patch, I started using Minesse by taking the inactive pills from the next evening.
I never actually had my period, however, it' s now nearly 3 weeks later and what was light spotting is now rather heavy. I haven' t missed any pills so far, and am well past the inactive pills in the pack.

I' m not sure if I should be worried about this or not - will it sort itself out by the next cycle?
When I was on Microval after my son was born nearly 5 years ago I spotted for about three weeks when I started on Microval and then my period stopped completely for the whole time I was on Microval.

Should I visit my gynae about this, or should I wait for my next period and see if it stops and only visit if it doesn' t stop?

I also had a low grade headache for the first week on Minesse.

Something else that worried me is that I occassionally get migraines with a very distinct aura first. I' ve had one about every 5 years. However, from the beginning of this year, I was getting at least one a month, sometimes one a week. I hoped that changing off the patch would help wtih this, especially as Minesse has a lower oestrogen dosage than other pills. I haven' t had a migraine since starting on Minesse but just wondered if its a possibility.
I did ask my doctor about this as I know that migraines and contraceptives are contraindicated because of stroke risk, and I have a relative who had a stroke from the pill in her early twenties, but she said that Minesse should have a lower risk than other pills because of the lower hormone dosage.

Should I really be on another form of contraceptive? I can' t use an IUD due to an ectopic pregnancy, and in case we want another baby in the next year or two, I don' t want to use the Mirena and because its progesterone based and so is the patch, I worry about just having to remove it after a few months because of headaches and migraines.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageGynaeDoc

The spotting is probably related to changing from the patch to the Pill.
The migraines are worrying and you really should not be using any Pill in this case. Minesse is a low dose pill, but it still contains oestrogen and you would be taking a chance to use it. Perhaps use Microval if you are planning a pregnancy in the next year or so.

Best wishes

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Our users say:
Posted by: Anonymous | 2009-06-11

ive just wsitched from yasmin to minesse after using yasmin for 4 years,im not entirely sure where to start the minesse,i took my last active tablet of yasmin on my last day of period and then was not sure to start minesse in the inactive pill side or the actve pill side??pls help

Reply to Anonymous
Posted by: Anonymous | 2009-06-04

Reply to Anonymous
Posted by: fati | 2009-04-24

My son is 19 months and I have always been breastfeefing him, he also eats normal food and drink normal miilk. I used to take sprintec as a birth control pill, now I have minesse and was wondering if this is still ok for me to breastfed him and taking minesse?

Reply to fati
Posted by: worried | 2009-01-15

I have been on minesse for 2 1/2 years now and all of a sudden I have spotting. I am well pass my inactive tablets. Is there suggestions as to what it may be?

Reply to worried

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.